Alert archive / California / Wind Advisories in 2006

Wind Advisory 37, NWS Las Vegas, NV

December 16, 2006San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Dec 16, 2006, 3:39 AM PST for San Bernardino County, California. It took effect at Dec 16, 2006, 1:00 PM PST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 16, 2006, 3:39 AM PST (11:39 UTC)
In effect from
Dec 16, 2006, 1:00 PM PST
Expired
Dec 17, 2006, 2:00 AM PST
In force
13 hr
Issued by
NWS Las Vegas, NV

County San Bernardino County, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 161139
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
339 AM PST SAT DEC 16 2006

AZZ003-CAZ523-525-161945-
/O.NEW.KVEF.WI.Y.0037.061216T2100Z-061217T0600Z/
NORTHWEST DESERTS-WESTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY...
HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP...
BARSTOW...DAGGETT...FT IRWIN...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
339 AM PST SAT DEC 16 2006 /439 AM MST SAT DEC 16 2006/

...WIND ADVISORY IN EFFECT FROM 1 PM PST /2 PM MST/ THIS
AFTERNOON TO 10 PM PST /11 PM MST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM PST /2 PM MST/ THIS
AFTERNOON TO 10 PM PST /11 PM MST/ THIS EVENING. 

AS A PACIFIC STORM MOVES INTO THE WEST COAST TODAY...A BAND OF
STRONG WEST TO SOUTHWEST WINDS AHEAD OF IT WILL SET UP OVER SAN
BERNARDINO AND MOHAVE COUNTIES. WINDS OF 20 TO 30 MPH WITH GUSTS
OF 45 MPH CAN BE EXPECTED OVER THE ADVISORY AREA THIS AFTERNOON
AND EVENING. THE WINDS WILL SUBSIDE TONIGHT AS THE STORM MOVES
CLOSER AND THE BAND OF STRONG WINDS MOVES FARTHER EAST.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR FREQUENT WIND
GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

MORGAN
3 follow-up statements
000 
WWUS75 KVEF 161926
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1126 AM PST SAT DEC 16 2006

AZZ003-CAZ523-525-170330-
/O.CON.KVEF.WI.Y.0037.061216T2100Z-061217T0600Z/
NORTHWEST DESERTS-WESTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY...
HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP...
BARSTOW...DAGGETT...FT IRWIN...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
1126 AM PST SAT DEC 16 2006 /1226 PM MST SAT DEC 16 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST /11 PM MST/
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST /11 PM MST/
THIS EVENING. 

AS A PACIFIC STORM MOVES INTO THE WEST COAST TODAY...A BAND OF
STRONG WEST TO SOUTHWEST WINDS AHEAD OF IT WILL SET UP OVER SAN
BERNARDINO AND MOHAVE COUNTIES. WINDS OF 20 TO 30 MPH WITH GUSTS
TO 45 MPH CAN BE EXPECTED OVER THE ADVISORY AREA THIS AFTERNOON AND
EVENING. THE WINDS WILL SUBSIDE TONIGHT AS THE STORM MOVES CLOSER
AND THE BAND OF STRONG WINDS MOVES FARTHER EAST.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR FREQUENT WIND
GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$
000 
WWUS75 KVEF 170559
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
959 PM PST SAT DEC 16 2006

AZZ003-170700-
/O.CAN.KVEF.WI.Y.0037.000000T0000Z-061217T0600Z/
NORTHWEST DESERTS-
INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY...
HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP
1059 PM MST SAT DEC 16 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELED THE WIND
ADVISORY. 

WINDS ACROSS MOHAVE COUNTY HAVE STAYED BELOW ADVISORY LEVELS AND
ARE NO LONGER EXPECTED TO BE STRONG AND GUSTY. THUS THE WIND
ADVISORY HAS BEEN CANCELED FOR MOHAVE COUNTY.

$$

CAZ523-525-171000-
/O.EXT.KVEF.WI.Y.0037.000000T0000Z-061217T1000Z/
WESTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS
959 PM PST SAT DEC 16 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM PST SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 AM PST SUNDAY. 

A STRONG PACIFIC STORM MOVING ACROSS SAN BERNARDINO THIS EVENING
IS CONTINUING TO PRODUCE GUSTY WINDS ACROSS THE AREA. WIND SPEEDS
BETWEEN 20 AND 30 MPH WITH GUSTS TO NEAR 50 MPH ARE EXPECTED TO
CONTINUE ACROSS THE ADVISORY AREA THROUGH 2 AM PST SUNDAY BEFORE
DECREASING.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR FREQUENT WIND
GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$
000 
WWUS75 KVEF 170941
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
141 AM PST SUN DEC 17 2006

CAZ523-525-171045-
/O.EXP.KVEF.WI.Y.0037.000000T0000Z-061217T1000Z/
WESTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS
141 AM PST SUN DEC 17 2006

...WIND ADVISORY WILL EXPIRE AT 2 AM PST EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 2 AM PST EARLY THIS MORNING. 

WINDS WERE DECREASING ACROSS THE ADVISORY AREA EARLY THIS
MORNING...AND THE ADVISORY WILL BE ALLOWED TO EXPIRE ON SCHEDULE
AT 2 AM.

$$

MORGAN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Dec 16, 3:05 AM PST, 34 minutes earlier.

Area forecast discussion, Dec 16, 3:05 AM PST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
305 AM PST SAT DEC 16 2006

.SYNOPSIS...A STRONG AND COLD STORM SYSTEM WILL AFFECT MUCH OF THE
MOJAVE DESERT AND SOUTHERN GREAT BASIN OVER THE WEEKEND AND EARLY
NEXT WEEK. THIS STORM WILL BRING COLDER TEMPERATURES...WINDY
CONDITIONS...AND CHANCES FOR RAIN AND SNOW. LIGHT SNOW SHOWERS MAY
FALL IN SOME OF THE DESERT AREAS. THE STORM WILL MOVE AWAY BY THE
MIDDLE OF NEXT WEEK...HOWEVER TEMPERATURES WILL REMAIN BELOW NORMAL.
&&

.SHORT TERM...MODELS REMAIN IN GOOD AGREEMENT WITH THE BIG PICTURE
BUT STILL HAVE CRITICAL DIFFERENCES IN DETAILS WHICH COULD MAKE A
LOT OF DIFFERENCE IN OUR SENSIBLE WEATHER. THUS...FORECAST
CONFIDENCE REMAINS SIMILAR TO YESTERDAY...HIGH CONFIDENCE IN THE
COLD/WINDY/SHOWERY WEATHER OVER THE WEEKEND BUT LOW CONFIDENCE IN
THE EXACT WHERE/WHEN/HOW MUCH DETAILS. SATELLITE SHOWS TIGHTLY WOUND
SWIRL NEAR 44N 129W WITH A TRAILING BAROCLINIC ZONE EXTENDING DOWN
TO ABOUT 30N 130W AND THEN WEST TO ABOUT 26N 141W. VERY COLD AIR
BEHIND THE BAROCLINIC ZONE IS SHOWN BY THE LARGE CUMULUS CLOUD FIELD
STREAMING DOWN FROM THE ALEUTIAN ISLANDS. GFS SWINGS THIS COLD AIR
INLAND AND CARVES OUT A LARGE CLOSED LOW OVER THE CA DESERTS BY
SUNDAY NIGHT/MONDAY MORNING. THE TREND TOWARDS A SLOWER AND DEEPER
STORM BEGAN IN MODEL RUNS ABOUT 24 HOURS AGO...AND A QUICK LOOK AT
THE 06Z RUN SHOWS THIS TREND CONTINUING. DAY SHIFT MAY NEED TO
REEVALUATE MONDAY/MONDAY NIGHT OR EVEN LATER TIME FRAMES IF THIS
TREND CONTINUES. SO...WILL FOCUS ON THE SHORT-SHORT TERM FOR NOW.
ONGOING AREA OF LIGHT PRECIP IN FAR NORTHEAST NV HAS BEEN WELL
ADVERTISED BY THE GFS. THIS AREA IS FORECAST TO EXPAND AND SAG SOUTH
AS THE COLD TROUGH DEVELOPS OVERHEAD. SOME FRONTOGENESIS IS ALSO
SHOWN OVER LINCOLN COUNTY...AND LIFTED INDICES DROP TO NEAR ZERO AS
THE COLD AIR ALOFT MOVES IN. WITH THE POSSIBILITY OF LOCALLY HEAVY
BURSTS OF THUNDERSNOW...HOISTED A SNOW ADVISORY FOR LINCOLN COUNTY
FROM LATE THIS AFTERNOON THROUGH TONIGHT. CONFIDENCE IN THE DETAILS
IS LOW...CAN ENVISION SCENARIOS RANGING FROM NO SNOW TO HEAVY SNOW
DEPENDING ON THE EVOLUTION OF THE SMALL SCALE FEATURES...SO WENT
WITH A MIDDLE OF THE ROAD APPROACH FOR NOW. FARTHER SOUTH...IN THE
TIGHT GRADIENT ON THE SOUTHERN FLANK OF THE STORM...GUSTY WINDS ARE
LIKELY IN THE DESERT AREAS THIS AFTERNOON AND EVENING. THESE WINDS
WILL BE ESPECIALLY STRONG IN THE AREAS OF WESTERN SAN BERNARDINO
COUNTY WHICH ARE PRONE TO WESTERLY WINDS...AND THE AREAS OF MOHAVE
COUNTY WHICH ARE PRONE TO SOUTHWESTERLIES. THUS...HOISTED WIND
ADVISORIES FOR CA ZONES 523 AND 525 AND AZ ZONE 3. DAY CREW WILL
NEED TO WATCH THE AREAS IN BETWEEN /SUCH AS THE COLORADO RIVER
VALLEY/. AS THE COLDER AIR BECOMES WELL ESTABLISHED SUNDAY AND
SUNDAY NIGHT...SNOW SHOWERS ARE STILL A POSSIBILITY IN THE DESERT
AREAS. TRADITIONAL SNOW LEVEL TOOLS GIVE 2000-3000 FEET UNDER THE
LOW CENTER...BUT THESE LEVELS SHOULD BE ADJUSTED DOWNWARD FOR
CONVECTIVE EVENTS DUE TO DRY AIR ENTRAINMENT AND ASSOCIATED
EVAPORATIVE COOLING. THE LACK OF DEEPER MOISTURE WILL LIMIT THE
AMOUNT AND AREAL EXTENT OF ANY SNOWFALL...MAKING IT MORE OF A
NOVELTY OR NUISANCE THAN A HAZARD. HOW LONG THIS STORM WILL HANG
AROUND THE DESERT SOUTHWEST IS BECOMING THE BIGGEST UNCERTAINTY. IF
IT LINGERS FOR A WHILE...SOME PLACES COULD SEE REPEAT SNOW SHOWERS.

.LONG TERM...ALL 00Z MODELS IN GOOD AGREEMENT OVER THE EXTENDED WITH
THE H500 CLOSED LOW CENTERED OVER SE CA/SW AZ TUESDAY MORNING...THEN
QUICKLY MOVING NW OUT OF THE CWA.  ONLY BIG CHANGE TO PREVIOUS FCST
IS INCREASED POPS/PRECIP OVER MOHAVE COUNTY AND HIGHER ELEVATIONS
ACROSS LINCOLN AND CLARK COUNTIES WITH MODELS INDICATING WRAP AROUND
MOISTURE ADVECTING INTO THE AREA. HOWEVER...QPF AMOUNTS ARE STILL
MINIMAL SO BIGGEST IMPACTS WILL BE ALONG EASTERN MTN SLOPES ON
TUESDAY. PRECIP SHOULD BE OUT OF THE CWA BY LATER TUESDAY AFTERNOON.
AFTER THAT... DRY NW FLOW WILL DOMINATE. RIDGING WILL BEGIN TO PUSH
OVER THE AREA...WHICH WILL HELP PULL TEMPS BACK UP TO NORMAL BY THE
END OF NEXT WEEK. A SHORTWAVE IS PROGGED TO MOVE PASS NORTH OF THE
AREA THIS COMING FRIDAY BUT CURRENTLY THE CONSENSUS KEEPS MOST
ENERGY/MOISTURE NORTH OF THE CWA. BIGGEST OVERALL CONCERN IS
TUESDAY...WITH THE LATEST GFS 06Z RUN INDICATING H500 LOW CENTER DUE
SOUTH OF THE CWA...WHICH WOULD SET UP IDEAL CONDITIONS FOR GOOD
SNOWFALL ALONG EASTERN SLOPES OF THE SPRING MTNS. IF THIS TREND
CONTINUES...WILL NEED TO BEEF UP POPS AND SNOW AMOUNT FOR THAT TIME.
&&

.AVIATION...UPPER LVL CLOUDS WILL REMAIN AS LOW/MID LEVEL CLOUDS
BEGIN TO FORM ACROSS THE CWA. SCT-BKN CLOUDS ARE EXPECTED BETWEEN
060 AND 090 AGL ACROSS THE LV VALLEY LATER THIS
AFTERNOON...POTENTIALLY HAVING A SMALL EFFECT ON VFR OPS AT LAS.

TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR
AREA TERMINALS. SEE TAFS FOR
KLAS...KVGT...KDRA...KBIH...KDAG...KEED FOR DETAILS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...SNOW ADVISORY FROM 3 PM PST TODAY TO 4 AM PST SUNDAY ZONE 15.
.AZ...WIND ADVISORY FROM 2 PM MST TO 11 PM MST ZONE 3.
.CA...WIND ADVISORY FROM 1 PM PST TO 10 PM PST ZONES 523 AND 525.

MORGAN/KENNEDY

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Dec 15, 6:38 AM PST, 21 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
638 AM PST FRI DEC 15 2006

AZZ001>003-036-CAZ519>527-NVZ014>022-160545-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
638 AM PST FRI DEC 15 2006 /738 AM MST FRI DEC 15 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A STRONG STORM COMING OUT OF THE GULF OF ALASKA WILL BRING VERY
STRONG WINDS TO THE RIDGETOPS OF NORTHERN AND WESTERN INYO COUNTY
TODAY...AND THERE IS ALSO SOME CHANCE OF THE WINDS SPILLING DOWN
INTO THE OWENS VALLEY. HIGH WIND WARNINGS ARE IN EFFECT UNTIL 7 PM
FOR THE EASTERN SLOPES OF THE SOUTHERN SIERRA...THE WHITE
MOUNTAINS...AND THE OWENS VALLEY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE STRONG GULF OF ALASKA STORM WILL MERGE WITH A PACIFIC STORM
SYSTEM SATURDAY...BRINGING MUCH COLDER AND SHOWERY WEATHER TO THE
MOJAVE DESERT AND SOUTHERN GREAT BASIN OVER THE WEEKEND. SINCE THE
STORM WILL NOT HAVE A LOT OF MOISTURE TO WORK WITH...HEAVY RAIN OR
SNOW IS NOT LIKELY. HOWEVER...SNOW LEVELS WILL DROP DOWN TO THE
DESERT FLOOR IN SOME PLACES. THE DETAILS ARE STILL UNCERTAIN...BUT
IT IS POSSIBLE THAT THE LAS VEGAS VALLEY COULD SEE A MIX OF RAIN
AND SNOW SOMETIME BETWEEN SUNDAY MORNING AND MONDAY MORNING. THE
STORM WILL MOVE AWAY EARLY IN THE WEEK...LEAVING STIFF NORTHERLY
BREEZES AND MUCH COOLER TEMPERATURES IN ITS WAKE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER THIS WEEKEND
ACCORDING TO STANDARD OPERATING PROCEDURES.

MORGAN

Nearby

Wind Advisories in California, 2006Wind Advisories in Arizona, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.